Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 191, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 2, 1999, 5:14 PM CDT for Baldwin County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 1999, 5:14 PM CDT (22:14 UTC)
- Expired
- Aug 2, 1999, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WUUS1 KMOB 022216 RRA SVRMOB ALC003-022300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 514 PM CDT MON AUG 2 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BALDWIN COUNTY ALABAMA * UNTIL 600 PM CDT * AT 507 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED IN THE VICINITY OF FOLEY... MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - ELBERTA BY 525 PM CDT STRONG DOWNBURST WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN WILL ACCOMPANY THIS STORM. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:10 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 2, 2:10 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION ...CORRECTED FOR PRELIM POPS NATIONAL WEATHER SERVICE MOBILE AL 210 PM CDT MON AUG 02 1999 LONG WAVE PATTERN BEGINNING TO LOOK LIKE THE NEW WEATHER DYNASTY OVER THE WEEK. INLAND TEMPS REMAINING CLOSE TO OR SLIGHTLY WARMER THAN SUNDAY. AVN INITIALIZED BEST WITH STREAMLINES...TEMPS...DEWPOINTS...BUT MSLP INITIALIZED PRETTY SIMILAR TO IT AND THE ETA. EVEN NGM INITIALIZED EQUALLY WELL WITH AVN. LOOKS LIKE WE VERIFIED CHANCE POPS ISSUED EARLY THIS MORNING BASED ON RADAR RETURNS FROM INLAND COUNTIES. LATEST SURFACE DATA AND SATELLITE IMAGERY SHOWING WEAK SURFACE TROF ALONG THE GULF COAST TO REMAIN WITH SEA BREEZE MAINTAINED INTO EVENING HOURS FOR CHANCE POPS CURRENTLY IN THE COASTAL ZONES. INLAND TO ISOLATED NIGHT AND WIDELY SCATTERED DAYTIME CONVECTION AS SURFACE TROF STALLS NEAR SHORE. TUESDAY...WEAK FRONT TO BECOME QUASISTATIONARY OVER THE FORECAST AREA. RH IN BOUNDARY LAYER AND LEVELS TO 850MB LOOKING DRY INLAND SO WIDELY SCATTERED POPS INLAND BECOMING SCATTERED POPS NEAR THE GULF AND BAYS. SEABREEZE REGIME STAYS IN CONTROL OF COASTAL WX RATHER THAN WEAK OFFSHORE FLOW. TWEAKING POPS DOWN A BIT ALL ZONES...CANT SEE 50 PERCENT COVERAGE IN THIS REGIME. PRELIM NUMBERS... MOB BB 075/094/073/092/071 77232 PNS BB 078/095/075/094/074 77342 DTS BB 078/095/075/094/074 77342 GZH BB 074/094/070/091/069 77332 61A BB 074/094/070/091/069 77332 2RO BB 073/094/070/092/069 77222 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 61A=CAMDEN AL(WILCOX COUNTY) 2RO=WAYNESBORO MS(WAYNE COUNTY)
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.